MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670175
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient used this tube for one month.Slight leakage was found on cuff after removal for re-processing.No adverse patient effects were reported by the customer.
 
Additional Manufacturer Narrative
One device was received in used condition without the original packaging and was visually inspected at a distance of 12 to 16 inches and normal conditions of illumination.It was detected that the cuff of the tracheal tube had a tear.A leak test was performed to confirm the defect in the sample, the sample failed the test confirming the complaint and a root cause was due to improper use of the product.A device history record (dhr) review showed there were no issues or nonconformance's reported during the manufacture of the reported lot number.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17061481
Report Number3012307300-2023-06033
Device Sequence Number5178222
Product Code JOH
UDI-Device Identifier15021312006063
UDI-Public15021312006063
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670175
Device Catalogue Number670175
Device Lot Number4255459
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian